Missouri, 2010

Flash Flood and Damaging Winds in Missouri, July 24, 2010

July 24, 2010 · NWS LSX · 6 events in 5 counties and zones

A strong cold front moved through the region, triggering showers and thunderstorms. Numerous reports of damaging winds and flash flooding occurred with this event.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A strong cold front moved through the region, triggering showers and thunderstorms. Numerous reports of damaging winds and flash flooding occurred with this event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 24, 5:37 PM CST, 9 minutes earlier.

Area forecast discussion, Jul 24, 5:37 PM CST, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
637 PM CDT SAT JUL 24 2010

.DISCUSSION...
/400 PM CDT SAT JUL 24 2010/

THE COLD FRONT EXTENDED FROM SE IOWA TO SOUTH OF KANSAS CITY LATE
THIS AFTERNOON...INTERSECTED BY AN OUTFLOW BNDRY STRETCHING FROM
CENTRAL IL TO NEAR KCDJ. ALONG AND AHEAD OF THESE BOUNDARIES THE
HOT AND HUMID AIR MASS BLANKETING THE AREA IS VERY UNSTABLE WITH
SBCAPES OF 4500-5500 J/KG. THERE HAS BEEN A GOOD DEAL OF
THUNDERSTORM DEVELOPMENT IN THE LAST HOUR OR SO ALONG THE COLD
FRONT...WHILE ELEVATED ACTIVITY PERSISTS IN NW MO IN THE WAKE OF
THE FRONT...AIDED BY LIFT FROM THE PROGRESSIVE UPSTREAM SHORT WAVE
AND LOW LEVEL WAA. THUNDERSTORMS SHOULD CONTINUE TO INCREASE IN
AREAL COVERAGE THROUGH EARLY EVENING AHEAD OF THE BOUNDARIES AND
ACROSS NRN MO INTO WEST CENTRAL IL. DEEP LAYER SHEAR IS WEAK BUT
THE DEGREE OF INSTABILITY AND LINEAR FORCING IS SUFFICIENT FOR
ORGANIZED MULTICELL STORMS AND A PERIOD OF SEVERE. GIVEN THE HIGH
FREEZING LEVELS...DEEP WARM CLOUD DEPTHS OF 4-5 KM AND PWS
150-200% OF NORMAL...THE MAIN THREATS APPEAR TO BE HEAVY RAIN AND
DAMAGING WINDS. SEVERE THREAT SHOULD DIMINISH BY MID-LATE EVENING
AND THE GUIDANCE SUGGESTS AND AN OVERALL DECREASE IN STORM
COVERAGE AS WELL BY MIDNIGHT. THE CURRENT SEVERE WEATHER WATCH
ACROSS NRN/CENTRAL MO INTO WEST CENTRAL IL COVERS THE SEVERE
THREAT. THE HEAT HEADLINES WILL BE ALLOWED TO PERSIST THROUGH 800
PM IN LIGHT OF THE OPPRESSIVE DANGEROUS HEAT...TODAY IS THE WORST
THUS FAR THIS SUMMER.

THIS FORECAST MOSTLY CLOSELY FOLLOWED THE NAM...LOCAL WRF AND SREF
WITH THE GFS APPEARING TO SUFFER FROM CONVECTIVE FEEDBACK. ONE
RAMIFICATION OF THE GFS FEEDBACK IS IT DEVELOPS A SFC LOW IN SE KS
TONIGHT RETARDING THE SOUTHWARD FRONT PROGRESS AND KEEPING PCPN
FURTHER NORTH. AS STATED...FAVOR THE OTHER SOLUTIONS WHICH HAVE
THE FRONT DRAPPED FROM NE OK ACROSS SE MO INTO SRN IL AT 12Z
SUNDAY...POSSIBLY TOUCHING THE SRN-MOST CWA COUNTIES. THE FRONT
THEN SETTLES SOUTHWARD INTO AR AND TN BY 00Z SUN AS HIGH PRESSURE
BUILDS FROM THE UPPER MS VLY INTO THE GREAT LAKES. WELCOME DRIER
AND COOLER AIR FILTERS INTO THE REGION IN THE WAKE OF THE FRONT
ENDING THE DANGEROUS HEAT. THE HIGHEST POPS WILL REMAIN CONFINED
TO THE FRONTAL ZONE WHERE THE GREATEST LOWER TROP FORCING AND FLOW
EXIST. THIS RESULTS IN LOW POPS PERSISTING ACROSS SE MO AND SRN IL
INTO MONDAY. FROM MONDAY INTO TUESDAY...THE MODELS BEGIN TO RETURN
MOISTURE NWD...PROBABLY ABOVE THE BOUNDARY LAYER INTIALLY AS THE
SFC HIGH SHOULD AT LEAST SOMEWHAT DELAY THE RETURN OF THE OLD SFC
FRONT AND HIGHER SFC DEW PTS. THIS MOISTURE RETURN COULD RESULT IN
DIURNAL ACTIVITY BY TUESDAY IN THE ENTIRE CWA. THE UNKNOWN CAVEAT
IS IF THERE WILL BE ANY RESIDUAL CIRCULATION REMAINING FROM
BONNIE...AND IF SO...ITS PATH. IT COULD MEANDER THROUGH AR AND
THEN INTO THE TN VALLEY.

IN THE EXTENDED PERIOD FROM TUESDAY NIGHT THROUGH SATURDAY...

EARLY ON FROM TUESDAY NIGHT INTO WEDNESDAY DEEPER MOISTURE WILL
CONTINUE TO RETURN NORTHWARD ACROSS THE AREA AS THE OLD DIFFUSE
FRONTAL BOUNDARY RETREATS AS A WARM FRONT THROUGH THE MIDDLE AND
UPPER MISSISSIPPI VALLEY.  WHAT REMNANTS IF ANY OF BONNIE ARE LEFT
ARE REALLY UNKNOWN BUT ATTM IT IS BELIEVED THAT MORE LIKELY IS JUST
A NICE INCREASE TO THE MEAN LOW-MID LEVEL TROPOSPHERIC MOISTURE.
THIS WOULD HELP CONTRIBUTE TO DIURNAL THUNDERSTORMS ON A ISOLD-SCT
SCALE. BEYOND WEDNESDAY THE FORECAST CONFIDENCE DECREASES QUITE A
BIT. YDAS MODEL SOLUTIONS OF A RETROGRESSION OF THE UA PATTERN WITH
THE SERN U.S. UPPER RIDGE MOVING THROUGH THE LOWER-MID MS VALLEY AND
THEN BUILDING INTO THE WRN U.S. WHILE TROFFING DEVELOPS THROUGH THE
NERN U.S. ARE STILL ON TRACK. THE PATTERN WOULD BE SUGGESTIVE OF A
COLD FRONT DRAPPED IN A NW-SE FASHION EITHER INTO THE REGION OR JUST
TO THE NORTH. THE MODELS INDEED SHOW THIS SCENARIO BUT AS TYPICAL
VARY QUITE A BIT IN THE POSITION OF THE FRONT RANGING FROM ACROSS
THE CWA TO JUST ALONG THE NERN PERHIPERY. THE POPS RAMIFICATIONS
CHANGE SUBSTANTIALLY WITH EACH SCENARIO. ATTM AT LEAST SLIGHT CHANCE
POPS COVER THE THURS-SAT NIGHT PERIOD WITH SOME INTERTWINED LOW
CHANCE POPS. IT WILL BE SEASONABLY HOT AND HUMID REMOVED FROM THE
THUNDERSTORMS AND MORE PERSISTENT CLOUD COVER.

GLASS

&&

.AVIATION...
/627 PM CDT SAT JUL 24 2010/

LINE OF THUNDERSTORMS HAS DEVELOPED AHEAD OF THE COLD FRONT
EXTENDING FROM WEST CENTRAL IL THROUGH WEST CENTRAL MO.
THUNDERSTORMS WITHIN THE LINE ARE PRODUCING HEAVY RAIN AND GUSTY
WINDS OF 30-40 KTS WITH VSBYS DROPPING 1-2SM AND BRIEFLY LOWER.
THIS LINE WILL CONTINUE TO MOVE SEWD THROUGH KUIN AND KCOU THIS
EVENING. THE LINE SHOULD WEAKEN SOME AFTER 02Z AS IT HEADS TOWARDS
ST LOUIS BUT WILL STILL BE ACCOMPANIED BY A DECENT OUTFLOW. IN THE
WAKE OF THE THUNDERSTORMS SHOULD SEE ANOTHER NWLY WIND SHIFT WITH
THE COLD FRONT AND CONDITIONS IMPROVING TO VFR. VFR CONDITIONS
EXPECTED AT ALL TAF SITES AFTER 12Z SUNDAY WITH SCT CU AND SOME
BKN MID-HIGH CLOUDS AND NNELY SFC WINDS.

SPECIFICS FOR KSTL...
CURRENT EXTRAPOLATION WILL BRING THE CURRENT LINE OF THUNDERSTORMS
NOW EXTENDING FROM KUIN-KDMO INTO KSTL AFTER 03Z. THE LINE OF
THUNDERSTORMS SHOULD BE IN A WEAKENING STATE BUT WILL STILL HAVE
DECENT OUTFLOW WINDS. I ADDED A TEMPO GROUP FROM 03-06Z WITH THE
EXPECTED ARRIVAL OF THE LINE OF STORMS BUT KEPT A BIT CONSERVATIVE
ON THE INTENSITY. THEY MIGHT BE A BIT STRONGER WITH LOWER VSBYS
AND SLIGHTLY HIGHER GUSTS. THE PRECIPITATION SHOULD LINGER FOR
SEVERAL HOURS AFTER ARRIVAL WITH THE COLD FRONT PASSAGE IN THE
08-09Z TIME FRAME. VFR CONDITIONS EXPECTED FOLLOWING THE FROPA
WITH NW WINDS. WINDS SHOULD BECOME MORE N TO NELY DURING THE DAY
ON SUNDAY WITH MAINLY SOME MID-HI CLOUDS AND SCT CU.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
     IRON MO-LINCOLN MO-MADISON MO-MONITEAU MO-MONROE MO-
     MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-REYNOLDS MO-ST.
     FRANCOIS MO-STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR JEFFERSON
     MO-ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO.

IL...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MARION IL-MONTGOMERY IL-PIKE IL-RANDOLPH IL-WASHINGTON IL.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MADISON
     IL-MONROE IL-ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Jul 24, 3:58 PM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
458 PM CDT SAT JUL 24 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
458 PM CDT SAT JUL 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

DANGEROUS HEAT WILL CONTINUE THROUGH THE EARLY EVENING WITH
TEMPERATURES IN THE 90S AND HEAT INDEX VALUES IN THE 100 TO 110
RANGE. FOR MORE INFORMATION...REFER TO THE HEAT ADVISORIES AND
WARNINGS THAT REMAIN IN EFFECT FOR MUCH OF THE AREA UNTIL 800 PM.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE AREA
THIS EVENING. THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA
TONIGHT. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION...THESE STORMS WILL
ALSO BE CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS WHICH COULD
RESULT IN LOCALIZED FLOODING.

MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE
MISSISSIPPI RIVER AS WELL AS PART OF THE LA MOINE RIVER. SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM SUNDAY INTO
TUESDAY...PRIMARILY ACROSS SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS THROUGH MONDAY NIGHT AND ACROSS THE ENTIRE AREA ON
TUESDAY.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY.

HEAT INDEX VALUES OF 100 DEGREES OR GREATER ARE EXPECTED DURING
THE AFTERNOON AND EARLY EVENING HOURS FROM TUESDAY INTO FRIDAY.

MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE
MISSISSIPPI RIVER AS WELL AS PART OF THE LA MOINE RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY REPORTS OF HIGH WINDS AND HEAVY RAINFALL.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GLASS

In the hours before

Local storm report, Jul 24, 5:23 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
623 PM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      1 W COATSBURG           40.03N  91.18W
07/24/2010                   ADAMS              IL   EMERGENCY MNGR

            U.S. HIGHWAY 24 IS IMPASSIBLE WITH ONE VEHICLE TRAPPED.
            ONE FOOT OF MOSTLY STANDING WATER.

&&

TES
Local storm report, Jul 24, 5:26 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
626 PM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HEAVY RAIN       NOVELTY                 40.01N  92.21W
07/24/2010  M1.48 INCH       KNOX               MO   AWOS

            SINCE RAIN BEGAN EARLY THIS AFTERNOON

&&

TES
Special weather statement, Jul 24, 5:29 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
629 PM CDT SAT JUL 24 2010

ILZ095>097-MOZ026-027-035-036-250015-
ADAMS IL-BROWN IL-MARION MO-PIKE MO-PIKE IL-RALLS MO-SHELBY MO-
629 PM CDT SAT JUL 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ADAMS...SOUTHERN BROWN
AND PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND EASTERN SHELBY...
MARION...NORTHERN RALLS AND NORTHERN PIKE COUNTIES IN NORTHEAST
MISSOURI UNTIL 715 PM CDT...

AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EMDEN TO 8 MILES
SOUTHWEST OF BARRY TO 6 MILES WEST OF MEREDOSIA...AND MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PITTSFIELD...
  LOUISIANA...
  EMDEN...
  WARREN...
  GRIGGSVILLE...
  RENSSELAER...
  ATLAS...
  NEW LONDON...
  SPAULDING...
  PLEASANT HILL...
  PIKE...
  FRANKFORD...
  CLARKSVILLE...
  CENTER...
  NEW SALEM...
  EL DARA...
  VALLEY CITY...
  NEW HARTFORD...
  ROCKPORT...
  SUMMER HILL...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KANOFSKY
Local storm report, Jul 24, 5:33 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
633 PM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HEAVY RAIN       NOVELTY                 40.01N  92.21W
07/24/2010  M2.45 INCH       KNOX               MO   AWOS

            SINCE RAIN BEGAN EARLY THIS AFTERNOON

&&

CORRECTED EVENT

TES
Local storm report, Jul 24, 5:34 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY RAIN       NOVELTY                 40.01N  92.21W
07/24/2010  M2.45 INCH       KNOX               MO   AWOS

            SINCE RAIN BEGAN EARLY THIS AFTERNOON

&&

CORRECTED EVENT TIME

TES
Local storm report, Jul 24, 5:35 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
635 PM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HEAVY RAIN       LA GRANGE               40.05N  91.50W
07/24/2010  M2.50 INCH       LEWIS              MO   TRAINED SPOTTER

            OCCURRED DURING THE PAST HOUR

&&

TES

The radar

The St Louis radar (KLSX), 153 km away, was scanning. The volume nearest the first event began at 23:45 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Flash Flood, Marion

When
July 24, 5:46 PM CST to 8:52 PM CST
Where
Marion County, 1.74 mi NW of West Quincy to 1.06 mi NW of Nelsonville
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
39.940, -91.450

Between 4 and 5 inches of rain fell in a short amount of time causing flash flooding. Numerous roads were flooded including Highway D north of Philadelphia and the intersection of Highway 168 and Highway Z, east of Philadelphia.

Thunderstorm Wind, Ralls

When
July 24, 5:50 PM CST
Where
Ralls County, 3.88 mi WSW of Center
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.472, -91.593

Thunderstorm winds snapped off several telephone poles between Center and Perry.

Thunderstorm Wind, Pike

When
July 24, 6:40 PM CST
Where
Pike County, Bowling Green
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.350, -91.200

Thunderstorm Wind, St. Charles

When
July 24, 8:05 PM CST to 8:09 PM CST
Where
St. Charles County, O Fallon to St Peters
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.800, -90.700

Thunderstorm winds blew down a large tree in St. Peters.

Thunderstorm Wind, St. Louis

When
July 24, 8:15 PM CST
Where
St. Louis County, Bel Ridge
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
38.720, -90.330

Thunderstorm winds blew down a large tree. It landed on a house, basically cutting it in half. No one was injured.

Thunderstorm Wind, St. Louis

When
July 24, 8:30 PM CST
Where
St. Louis County, 0.76 mi ENE of Oakland
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
38.583, -90.406

Thunderstorm winds blew down a large tree onto Kirkwood Road.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253493, 253494, 253495, 253498, 253499, 253500.